Lightning, East Baton Rouge
- When
- July 15, 6:40 AM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
A lightning strike caused a fire in the attic of a house.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 15, 1:45 AM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 AM CDT SUN JUL 15 2007 .SHORT TERM... CURRENT PACKAGE IS WELL ON TRACK AND NO EDITS TO THE ACTUAL FORECAST PARAMETERS WILL BE MADE. SIMPLE COSMETIC CHANGES LIKE ADDING HEAVY RAIN WORDING AS THE DOMINANT FEATURE WILL BE THE ONLY EDITS NEEDED. UPPER TROUGH HAS NOW WENT STATIONARY AND WILL BEGIN TO BE LINEARLY SHEARED FROM SW TO NE TODAY AND MONDAY. DUE TO THE SHEARING...THE BASE WILL EVENTUALLY CUT OFF AND BECOME AN UPPER LOW BY MONDAY NIGHT. MID LEVEL DISTURBANCES WILL CONTINUE TO ROTATE FROM THE BASE OF THE UPPER TROUGH ENHANCING RAIN CHANCES FOR TODAY AND MONDAY. NUMBERS DO NOT SUPPORT SEVERE WEATHER TODAY OR MONDAY BUT THEY DO SUPPORT SOME HEAVY RAIN PRODUCING TS. CONVECTION WILL NOT HAVE A PROBLEM GETTING STARTED TODAY AS TRIGGER TEMPS(83F) SHOULD BE REACHED BY MID MORNING. BUOYANT FORCING COUPLED WITH MODERATE MID-LEVEL DISTURBANCES WILL HELP KEEP SFC VARIABLES CONNECTED TO THE MID AND UPPER DYNAMICS AND SHOULD BRING ABOUT RAINFALL AREA WIDE. RAIN WILL NOT BE SEEN ALL DAY FOR MANY LOCATIONS BUT EVERYONE SHOULD SEE SOME RAIN. AREA WIDE TALLYS OF RAINFALL SHOULD AVERAGE ABOUT .25 TO .5 AN INCH. SOME LOCALIZED HEAVIER AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE AS WELL. IF THE HIGHER RAINFALL AMOUNTS FALL OVER ALREADY SATURATED AREAS THAT RECEIVED THE MOST RAIN YESTERDAY...SECONDARY ROADWAYS AND LOW LYING AREAS WILL EXPERIENCE SOME LIGHT TO MODERATE FLOODING PROBLEMS. THIS IS NOT EXPECTED TO DAMAGE PROPERTY BUT BE MORE OF A NUISANCE MAINLY TO TRAVELERS. FFG NUMBERS ARE STILL QUITE HIGH AND THE AREA IS STILL SHOWING THAT IT CAN HANDLE SEVERAL MORE INCHES OF RAIN BEFORE PROBLEMS WITH FLOODING WILL BE POSSIBLE...SO NO FLASH FLOOD WATCH WILL BE POSTED THIS MORNING BUT THE POTENTIAL THAT A WATCH CAN STILL BE ISSUED WILL CONTINUE TODAY AND MONDAY AND WILL REMAIN DEPENDANT ON THE AMOUNT OF RAIN THE AREA RECEIVES EACH DAY. .LONG TERM... AS THE CUT OFF UPPER LOW SINKS SOUTHWARD INTO TX AND NORTHERN MEXICO...A MT UPPER RIDGE WILL FORM OVER THE NORTHERN GULF BY THURSDAY. MOISTURE TRANSPORT BY THE SOUTHERLY FETCH AT THE SFC AND MID-UPPER LEVELS BY THE UPPER TROUGH WILL CONTINUE THROUGH WEDNESDAY. AS THE MT UPPER RIDGE BUILDS OVER THE AREA...THIS MOISTURE WILL SIMPLY BE LOCKED BENEATH. THE RESULT WILL BE A CONTINUED CHANCE OF DAILY SH/TS. BUT PRECIP CHANCES WILL SLIP A BIT BACK TOWARD 40% OR SO WITH THE ABSENCE OF SIGNIFICANT DISTURBANCES TO HELP GET THINGS GOING. HEATING WILL BE THE ONLY FORCING MECHANISM ALONG WITH OUTFLOW OR CBRZ BOUNDARIES. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 70 84 70 / 80 60 70 50 BTR 83 72 85 71 / 80 60 70 50 MSY 84 75 85 74 / 80 60 70 50 GPT 83 73 85 73 / 80 60 70 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 AM CDT SUN JUL 15 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 643 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. BUT SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. WATERSPOUT ACTIVITY WILL CONTINUE TO BE A POSSIBILITY WITH THE STRONGEST THUNDERSTORMS TODAY AND TONIGHT OVER MOST MARINE AREAS. THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST AGAIN TODAY. AREA WIDE TOTALS ARE EXPECTED TO AVERAGE AROUND .5 TO .75 OF AN INCH WITH LOCALIZED HEAVIER AMOUNTS OF 2 TO 4 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY THROUGH MUCH OF THE WEEK. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 30 MPH...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 17
The national radar mosaic for the moment the first event began.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A lightning strike caused a fire in the attic of a house.
Thunderstorm winds ripped off the roof of a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52275, 49677.